The Laminar Two-Dimensional Free Jet of an Incompressible Pseudoplastic Fluid

[+] Author and Article Information
P. F. Lemieux, T. E. Unny

University of Waterloo, Waterloo, Ontario, Canada

J. Appl. Mech 35(4), 810-812 (Dec 01, 1968) (3 pages) doi:10.1115/1.3601310 History: Received April 12, 1968; Online September 14, 2011


Boundary-layer equations have been used to obtain an exact solution for the free outflow of a non-Newtonian pseudoplastic fluid from a two-dimensional orifice into a mass of the same fluid. Existence of similarity solutions has been proved. The results obtained by Schlichting for the Newtonian fluid flow is shown to be the special case of the more general analysis given here. Though further effort is necessary to investigate the turbulent jet flow, the analysis presented here should make a definite contribution in this definition.

Copyright © 1968 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In